Lexapro gain weight

Common Questions and Answers about Lexapro gain weight

lexapro

Avatar n tn All that I'm reading about lexapro is the side effect of weight gain! Are there any people who have not experienced weight gain? My doctor just put me on 10mg of Lexapro a day for anxiety. I've worked hard to get into the shape I'm currently in (lost 30lbs last year). I workout regularly, exercise, and eat healthy...but I'm really concerned about gaining weight. If you've been taking this drug and haven't experienced any weight gain...I want to hear from you!
Avatar n tn I am so surprised to hear that Effexor and/or Lexapro has caused weight gain. My son and I have both been on these drugs and we both lost between 15 and 25 lbs. I guess it really depends on each persons body type.
Avatar n tn research will say Lexapro will not cause weight gain and only 10% noted weight gain. BUT, they are wrong. Look how many of us are writting in. It's really sad. I have another friend who is losing her mind over the weight gain and it's further depressed her. I took myself off the Lexapro a week ago. I am having some withdrawl symptoms but I just think about the weight gain and I am happy to go thru this period of withdrawl. I am 5 foot 6 and weighed 116 for years.
Avatar n tn I gained a bunch of weight on Lexapro, too. I am starting the Hcg protocol Monday. The lexapro also messed with my thyroid and adrenals and I have ended up taking hormones to correct AFTER getting off the lexapro. No depression at all(except the normal getting bummed out after something bad happens). I was able to lose 40 lbs slowly after addressing my hormone issues and getting off of antidepressants with minimal exercise. Starting hcg to jump start weightloss again.
Avatar n tn I have been on Lexapro for about a year and a half. I have gained close to 20 pounds and it's still climbing. I was very concerned about weight gain and my doctor told me Lexapro was "weight neutral". I initially lost a few pounds and then a slow but steady climb. I try dieting and exercise but do not loose any significant weight which leaves me no incentive to continue trying. I am 5'2 and now about 145 pounds which of course really depresses me.
297937 tn?1309387462 Everybody responds differently to the same SSRI - some will gain weight, others will lose weight, and others wont experience a change in weight. Despite statistics, what it all boils down to is how YOU respond to the medication which can only be determined from trying it.
Avatar f tn I am also on Lexapro. I was concerned about the weight gain that I might experience, because I had massive weight gains when I was pregnant. I searched the Internet and read from several source that CLA helps combat weight gain from anti-depressants. I'm taking the following supplements each day: 2 Omega 6 (I haven't had the chance to buy Conjugated Linoleic Acid (CLA) yet.
Avatar f tn People taking SSRIs like Lexapro can complain about weight gain; and there are many that complain about weight loss. Remember, that anxiety can often lead to depression which in itself can cause weight gain for a viarity of reasons. I actually lost weight while taking an SSRI, but I think it had to do a lot more with a normal exercise routine and watching what I ate.
Avatar n tn I remember my doc telling me one time that less than 2% of people have TRUE, unexplained weight gain with Lexapro. The other ones that gain weight, it's a simple calories in versus calories out deal (that was true for me). And even that number is suppose to be low. I know a couple people who never gained a pound on Lexapro (LUCKY). I don't know about cymbalta or wellbutrin, hopefully you can get good responses from those with experience!
616534 tn?1233240097 In my experience Lexapro can make you gain weight that is what my said when he put me on Lexapro. However I was suffering form an eating disorder so I needed to put on weight. My doctor didn't want to put me on any medication that would make me gain weight because I would probably stop taking it and it would not aid in my recovery.
Avatar n tn She told me Lexapro didn't have a reputation for weight gain, but that there is a first time for everything. She switched me over to Zoloft and the pounds fell off. My friend also took Lexapro a few years back and she too gained a bunch of weight from it. I recommend Zoloft or Welbutrin along with Phentermine 37.5. The pounds will fall off. Good luck!
Avatar n tn I take it too and never noticed any weight gain. I know it can make you lose a bit of weight from the early side effects from getting used to it. But Ive never gained any after I got used to it. Eating did come easier! Im sure it can cause you to gain weight but that doesn't mean it will.
Avatar n tn My anxiety has tapered off but now I am stuck with this bloating, and weight gain. I want to taper off it again, but Iam afraid of the outcome!!! Has anyone experienced swelling, and bloating while on this med??? Please respond.
Avatar f tn Also.....does anyone know of any other side effects that occur...major ones that is? Weight gain/Loss, etc?
Avatar f tn I am trying to find a good medication that does NOT cause weight gain. Please do not tell me SSRI do not cause weight gain. I was on Zoloft for many years & it caused weight gain. Everytime I asked my doctor if it could be the medicine he said "No", so I tried & tried to get the 30 lbs off I had put on from it. I ate a good diet & worked out all the time.. NOTHING. I searched online & found out that many people had this complaint.
Avatar f tn Anyone have good results on lexapro? How about bad? I know you gain weight on it.
Avatar n tn Hard to believe, since I have been on several SSRI's and none of them caused weight gain. I'm on Lexapro now and experienced no weight gain. Have you talked to your prescribing doctor about this? The weight gain could also be caused by other things such as hypothyroidism or DEPRESSION. 10 mg is the smallest dose of Lexapro, tapering off would be like maybe cutting a pill in half but I don't advise it. Don't go off any antidepressents without first consulting your psychiatrist.
Avatar f tn Everyone is differant Shelly, while weight gain is a side effect of Lexapro it does not mean that You're going to gain weight. It is a side effect because it has happened for some people. Just keep eating healthy and getting exercise and You should be fine. Weight gain can be scary for most females however it is really good that You're on this medication and on the road to recovery. You need to wait it out and see unfortunately, people are too differant.
233622 tn?1279338505 I was on Lexapro and was changed to Cymbalta. I did not realize the weight gain came along wtih Lex. I have gained so much weight since Jan. Maybe it will slack off if it was the Lex.
Avatar n tn It's true that some prescription psychotropic medications result in weight gain, but Lexapro is rarely linked to this. Your thyroid hormones are intrinsically linked to metabolism and digestive processes, whereas it's unclear whether weight gain experienced by those on Lexapro is attributable to the medication or to changes in environmental factors brought about while the patient is taking the Lexapro. Also, hypothyroidism can cause and exacerbate depression, so you should be wary of that.
Avatar n tn After reading these posts and I am starting to put two and two together and they are definitely looking like they are adding up to weight gain from Lexapro. I started on Lexapro in early July. I weighed in at about 178 at that time - 5'9 and worked out almost every day. While I was experiencing the start up side effects from Lexapro (about 4 weeks) I didnt work out but didnt gain any weight during that time. Anyway long story short - in the last month to 6 weeks I have put on about 12 lbs.
Avatar n tn I have taken antidepressants for over 20 years, and cannot go without them. Currently I am on Lexapro, has anyone lost weight on hcg and antidepressants?
Avatar f tn Have you discussed the weight gain with your doc? Maybe there is another med he can try that doesn't have that particular side effect. There is no way of predicting if the anxiety attacks will come back until you start decreasing the med. Did you also do talk therapy?
Avatar n tn All I'm reading about lexapro is weight gain! Are there any people who have not experienced weight gain? My doctor just put me on 10mg of Lexapro a day for anxiety. I've worked hard to get into the shape I'm currently in (lost 30lbs last year). I workout regularly, exercise, and eat healthy...but I'm really concerned about gaining weight. If you've been taking this drug and haven't experienced any weight gain...I want to hear from you!